Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has pink skin all over, a heart rate of 100/min, no response to stimulation, limp limbs with no muscle tone and slow, irregular breathing with a weak cry. What is the APGAR score?

1 minHR 100/min
APGAR =
2.Easy
137 kg164 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 137 kg and is 164 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

137 kg164 cm
BMI = kg/m²
3.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 11/min, SpO₂ 99% on room air, blood pressure 110/66 mmHg, pulse 38/min, alert, temperature 37.4 °C. What is the NEWS2 total score?

RR 11SpO₂ 99%airSBP 110HR 38AT 37.4 °C
NEWS2 =
4.Medium
H? / 25+D? / 15+Aid? / 30+IV? / 20+G? / 20+MS? / 15Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: yes; secondary diagnosis: no; ambulatory aid: holds on to furniture; IV therapy or saline lock: yes; gait: normal, bed rest or wheelchair; mental status: knows own limits. Find the Morse total MFS.

0–125
MFS =
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 14/min, SpO₂ 96% on room air, blood pressure 142/86 mmHg, pulse 58/min, responds only to voice, temperature 36.6 °C. Which clinical risk group does the patient fall into? Click it.

RR 14SpO₂ 96%airSBP 142HR 58VT 36.6 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
underweighthealthy weightoverweightobesity class Iobesity class IIobesity class III

Practice exercise (made-up values, not clinical guidance). An adult weighs 131 kg and is 159 cm tall. Calculate the BMI and click the WHO weight category.

131 kg159 cm
  1. 1underweight
  2. 2healthy weight
  3. 3overweight
  4. 4obesity class I
  5. 5obesity class II
  6. 6obesity class III

Answer key

  1. 1. APGAR = 5
  2. 2. BMI = 50.9 kg/m²
  3. 3. NEWS2 = 5
  4. 4. MFS = 75
  5. 5. low–medium
  6. 6. obesity class III

Full step-by-step solutions: practise this topic on examproblems.com.